MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH STONE CONE NITINOL UROLOGICAL RETRIEVAL COIL; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC - MARLBOROUGH STONE CONE NITINOL UROLOGICAL RETRIEVAL COIL; DISLODGER, STONE, FLEXIBLE
Model Number M0063903100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual analysis of the returned stone cone nitinol urological retrieval coil revealed that the device returned stuck in the close position, hence, the device will not open.The distal portion of the device, just above the distal stop is missing and was not returned.The condition of the returned device confirms the event.Due to anatomical and/or procedural factors encountered during the procedure, performance was limited.Therefore, the most probable root cause of this complaint is operational context.The device history record (dhr) review found the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a stone cone nitinol urological retrieval was used during a ureteroscopy procedure performed on (b)(6) 2016.According to the complainant, during the procedure, the device was positioned in the ureter, however, the device failed to open.The device was then removed from the ureter.The procedure was completed with another stone cone nitinol urological retrieval.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed an mdr-reportable event based on investigation results which revealed that the coil/cone detached or separated.

Brand Name
STONE CONE NITINOL UROLOGICAL RETRIEVAL COIL
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key6293416
Report Number3005099803-2017-00237
Device Sequence Number19083174
Product Code FGO
UDI-Device Identifier08714729430209
UDI-Public(01)08714729430209(17)20190512(10)F35089
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2019
Device Model NumberM0063903100
Device Catalogue Number390-310
Device Lot NumberF35089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2017
Initial Report FDA Received Date02/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1